# SDR 96UAL900460

- Difficulty date: June 18, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N978UA
- Make and model: Boeing 737291
- Aircraft serial: 21509
- Engine: Pwa JT8D9A
- System (JASC): 7261 · Turbine Engine Oil System
- Part: O-Ring Seal
- Part number: AS3209135
- Condition: Deteriorated
- Location: Nr 1 Engine
- Part time: 4,087 hours
- Stage of operation: CL
- Nature of condition: K, J
- Precautionary procedure: A, E

## Discrepancy

ON TAKEOFF, NR ONE ENGINE OIL PRESSURE WENT TO 85 POUNDS PER SQUARE INCH.  IN CLIMB, OIL TEMPERATURE INCREASED.  REDUCED POWER AND OIL QUANTITY WENT TO ZERO .  LOW OIL PRESSURE LIGHT FLASHED.  RETURNED TO FIELD.  SMOKE FROM ENGINE REPORTED BY TOWER.  SHUT DOWN ENGINE ON TAXI IN.  OIL APPEARED TO HAVE OVERTEMPTED.  4 1/2-6 TRUMPET SEALS WERE HARD, DETERIORATED AND LEAKING.  MAIN OIL PUMP HOUSING DISTORTED AND SEVERELY WORN DUE TO EXCESSIVE HEAT.  INDICATIONS OF LOW GRADE OIL FIRE.  SUSPECT FIRE HEATED OIL DISTORTED PUMP AND CAUSED OIL DRAIN-BACK.  OIL LOSS DUE TO LACK OF SCAVENGE AND OIL GOING OUT BREATHER.  ISOLATED CASE.  REPAIRED OR REPLACED PARTS AS NECESSARY.  PART TOTAL CYCLES, 3,080.
